Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 3, NWS Gray, ME

January 5, 2012

NWS Gray, ME issued this small craft advisory at Jan 5, 2012, 11:14 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2012, 11:14 PM EST (04:14 UTC)
Expired
Jan 6, 2012, 2:53 AM EST
In force
4 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WHUS71 KGYX 060414
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1114 PM EST THU JAN 5 2012

...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THE OPEN WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE TONIGHT...

.NORTHWEST WINDS HAVE PICKED UP BEHIND A DEPARTING COLD FRONT WITH
GUSTS OF 25 TO 30 KNOTS OCCURRING OVER THE OPEN WATERS. THE GUSTY
NORTHWEST WINDS WILL CONTINUE PAST MIDNIGHT...THEN LET UP DURING
THE PRE-DAWN HOURS.

ANZ150-152-154-060900-
/O.NEW.KGYX.SC.Y.0003.120106T0414Z-120106T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1114 PM EST THU JAN 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
196 
WHUS71 KGYX 060753
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
253 AM EST FRI JAN 6 2012


ANZ150-152-154-060900-
/O.CAN.KGYX.SC.Y.0003.000000T0000Z-120106T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
253 AM EST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 9:20 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 5, 9:20 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
920 PM EST THU JAN 5 2012

.SYNOPSIS...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT
AND WILL SHIFT OFFSHORE BY MORNING AS A WARM FRONT APPROACHES FROM
THE SOUTHWEST. THE WARM FRONT WILL SLOWLY SHIFT INTO NORTHERN NEW
ENGLAND THROUGH FRIDAY. LOW PRESSURE CROSSING SOUTHERN CANADA ON
SATURDAY WILL DRAG A TRAILING COLD FRONT ACROSS THE AREAS LATE
SATURDAY...PRODUCING A THREAT FOR SNOW OR RAIN SHOWERS...MAINLY
IN THE MOUNTAINS. WEAK HIGH PRESSURE BUILDS IN ON SUNDAY...AND
SHIFTS OFFSHORE ON MONDAY. A WARM FRONT CROSSES NEW ENGLAND ON
TUESDAY. LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST ON
WEDNESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WILL UPDATE TO REMOVE ANY CHC OF -SHSN THRU EARLY TNGT PER LATEST
RADAR. THE CD FNT IS PUSHING OUT TO SEA AS A WEAK AREA OF HIGH
PRES BUILDS IN FROM THE W. EXPECT DIMINISHING CLOUDS DOWNWIND OF
THE MOUNTAINS WITH MOSTLY CLEAR SKIES THROUGH THE FIRST HALF OF
THE NIGHT. A WARM FRONT APPROACHING FROM THE SOUTHWEST WILL BRING
INCREASING HIGH AND MID LEVEL CLOUDS INTO THE REGION TOWARD
MORNING. IN THE NORTH UPSLOPE CLOUDS AND A FEW SNOW SHOWERS MAY
ARRIVE AFTER MIDNIGHT. LOW TEMPS WILL RANGE FROM 5 ABOVE TO 5
BELOW IN THE MOUNTAINS AND 5 TO 15 ABOVE IN THE SOUTH.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
WARM FRONT WILL SHIFT INTO THE AREA ON FRIDAY RESULTING IN MOSTLY
CLOUDY SKIES AND A CHANCE OF SNOW SHOWERS. AS WARMER AIR PUSHES
INTO THE AREA FRIDAY AFTERNOON COULD SEE SOME SCATTERED AREAS OF
MIXED PRECIP IN SOUTHERN ZONES BUT EXPECTING VERY LITTLE IN THE
WAY OF QPF IN SCATTERED SHOWERS. LOOKING FOR TEMPS RANGING THROUGH
THE 20S IN THE NORTH AND IN THE 30S IN THE SOUTH.

WARM FRONT WILL GENERALLY STALL OVER THE REGION FRIDAY NIGHT
KEEPING A CHANCE OF SNOW SHOWERS IN THE FORECAST FOR THE NORTH AND
SOME SPOTTY RAIN OR MIXED SHOWERS POSSIBLE FOR SOUTHERN ZONES.
ONCE AGAIN SEE LITTLE IN THE WAY OF QPF. SHOULD SEE LOWS IN THE
TEENS NORTH AND 20S SOUTH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
WEAKLY AMPLIFIED ZONAL FLOW AT 500 MB WILL CONTINUE INTO EARLY
NEXT WEEK...WITH MORE OF A CYCLONIC FLOW OVER THE FLOE OVER THE
WEEKEND...AND A SLIGHT ANTICYCLONIC SHIFT EARLY NEXT WEEK. WE WILL
SEE SEVERAL TROUGHS MOVE THROUGH THE FLOW DURING THIS
PERIOD...BUT THEY WILL LACK ANY REAL DYNAMICS...AND PASS MAINLY TO
THE N OF THE CWA...WHICH WILL LIMIT PRECIP TO SCT SHOWERS...MAINLY
IN THE MTNS...AND MAY PRODUCE SOME CLOUDY PERIODS NEAR THE COAST.

THE FIRST OF THESE WAVES MOVES THROUGH SATURDAY NIGHT...AND WILL
DRAG A COLD FRONT ACROSS THE CWA SAT NIGHT...SO AFTER A MILD...BUT
SOMEWHAT CLOUDY DAY ON SAT...LOOKS FOR COOLER...BUT SUNNIER
CONDITIONS FOR SUNDAY....AS WEAK RIDGING BUILDS IN. THE RIDGE
LOOKS TO HANG AROUND FOR MONDAY...BEFORE ANOTHER WEAK WAVE MOVES
THROUGH MON NIGHT INTO TUE. BEHIND THIS WAVE...WE WILL SHIFT TO
MORE SW FLOW...WHICH WILL TAP INTO WARMER AIR FOR TUE/WED. THE
NEXT CHC OF A MORE SIGNIFICANT LOOKS TO BE LATE WED ONTO THU AS A
CLOSED 500MB LOW OVER THE GULF STATES GETS PICKED UP SW FLOW AND
ACCELERATES NE ALONG THE ERN SEABOARD. WITH WARM AIR IN PLACE
AHEAD OF IT...DO NOT SEE IT AS A SIGNIFICANT SNOW PRODUCER
ATTM...BUT IT IS DAY 6/7...SO CONFIDENCE IS LOW.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/...VFR TONIGHT...WITH PSBL MVFR
CIG AT TIMES AT HIE. VFR WITH AREAS OF MVFR CIGS POSSIBLE, ESPECIALLY
HIE AND LEB, FRIDAY AND FRIDAY NGT.

LONG TERM...MAINLY VFR THRU TUE. COULD SEE SOME PERIODS OF FLIGHT
RESTRICTIONS IN SHSN AT KLEB/KHIE SAT OR SAT NIGHT.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WILL UPDATE TO INPUT
LATEST OBSERVED DATA. WILL FCST OCCASIONAL GUSTS UP TO 25 KT THRU
EARLY TNGT OVER THE OPEN WATERS...BUT NOT FREQUENT ENOUGH TO
WARRANT AN SCA. WINDS SHOULD DROP OFF AS A WEAK RIDGE OF HIGH
PRES MOVES BY OVERNIGHT. A WRM FNT APPROACHES FROM THE SW FRIDAY
THEN PUSHES N OF THE WATERS FRIDAY NGT AS WINDS AND SEAS STAY
BELOW SCA LEVELS.

LONG TERM...CONDITIONS EXPECTED TO REMAIN BLO SCA LVLS INTO EARLY
NEXT WEEK...BUT WILL GET CLOSE FOR A FEW HOURS IN THE WAKE OF A
COLD FRONT SAT NIGHT INTO EARLY SUN.

&&

.CLIMATE...
THE MONTHLY CLIMATE SUMMARY FOR DECEMBER HAS BEEN ISSUED FOR
PORTLAND, CONCORD AND GRAY THIS EVENING AS PWMCLMPWM, PWMCLMCON
AND PWMCLMGYX. THESE SUMMARIES ARE ALSO AVAILABLE ON OUR WEB SITE
AT WWW.WEATHER.GOV/GYX

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 5, 3:06 PM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST THU JAN 5 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-061100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
306 PM EST THU JAN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-061100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EST THU JAN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.